Withdrawals or a side effect from the surgery? Restless Legs

View previous topic View next topic Go down

Withdrawals or a side effect from the surgery? Restless Legs

Post  milo on Wed 06 Apr 2011, 9:04 pm

Ok you guys, I am in horrible discomfort. Yes, of course I have a migraine, but that is not my most bothersome issue right now. I am having really, really bad restless legs. It's the second day now and it's making me nuts.

Yesterday I figured it was from reducing my meds, as I have cut them back big time as I'm back at work and can't legally work on narcotics, and frankly, have my pain under control enough to cut back.

I figured that was the cause, as I know from past withdrawal that it is one of my worst symptoms. But then today I took some meds as soon as I got home that should have been enough to ward off any type of withdrawal. It was just three t 3's but it should have been enough. But sure enough...the restless legs kick in, along with the horrible migraine. It's horrible! So I popped two percs, hoping to stamp out the migraine at the same time. No possible way that it's from withdrawals after that...so what the heck?

So then we sit here trying to figure it out and I get the no brainer "duh" moment...of course it's probably from the surgery...or I should say, the anesthetic.

The question is....what the heck can I do to stop them? I really need to sleep and it's so not happening with the restlessness. Anyone have any ideas?
avatar
milo
Admin

Posts : 1001
Points : 1252
Join date : 2009-12-07
Location : Vancouver, Canada

View user profile

Back to top Go down

Re: Withdrawals or a side effect from the surgery? Restless Legs

Post  Cluelesskitty on Thu 07 Apr 2011, 1:01 am

First I am sorry this is happening to you. Like you don't have enough to deal with, huh?

Second, I looked at causes of RLS and wondered since you wrote before you were bleeding heavily if it is possible
you have low blood Iron again?
or- other Vitamins?


RLS is thought to be caused by one the following underlying conditions:

* low levels of iron or certain vitamins
* kidney failure
* diabetes
* Parkinson's disease
* other diseases of the nervous system
* arthritis
* pregnancy
* medications used to treat nausea, seizures, depression, or psychosis

http://bodyandhealth.canada.com/condition_info_details.asp?disease_id=316#Causes

Medications are certainly mentioned. also, since it also include "other diseases of nervous system", I wonder if it possible you have this as part of your M? or M aura?

Have you talked to your dr about it?

btw, I recall one of former Ronda's members, a Sleepyhead, had that too.
I can't remember why but yeah she had both-
M and RLS. weird, eh?

Risa

avatar
Cluelesskitty
Admin

Posts : 1534
Points : 1963
Join date : 2011-03-18
Location : BC Canada

View user profile

Back to top Go down

Re: Withdrawals or a side effect from the surgery? Restless Legs

Post  Paradox on Thu 07 Apr 2011, 1:02 am

How long were you out and what did they use? I get put out all the time with profofol for my back injections and coloscopty. I have NEVER had any type of side effects from the anesthesia.

Plus, is seems to me your surgery was so long ago it shouldn't have trigger anything now. Hmmm......
avatar
Paradox
Admin

Posts : 505
Points : 701
Join date : 2010-10-31

View user profile

Back to top Go down

Re: Withdrawals or a side effect from the surgery? Restless Legs

Post  tecky on Thu 07 Apr 2011, 6:55 am

Milo, I get restless legs occasionally after I've had a DHE injection. I also take Promethazine before I give myself the injection. I see that meds used to treat nausea is on the list Risa posted. The restless legs doesn't occur consistently after taking the DHE and Promethazine, but I haven't noticed it with any of my other meds.

Have you ever experienced restless legs before?

My brother gets restless legs every so often, and he says what helps him is sleeping under heavy blankets. His theory is the weight on his legs helps.

I have to get up and pace the floor, flex my feet/ankles, and I drink lots of water hoping that helps. Mine usually dissipate within an hour or two. It is very frustrating through when you hurt and all you want to do is sleep and escape the pain.
avatar
tecky
Two star
Two star

Posts : 53
Points : 63
Join date : 2010-11-05
Location : USA

View user profile

Back to top Go down

restless legs

Post  lentils on Thu 07 Apr 2011, 7:35 am

I keep finding this article in my internet travels:
http://www.newscientist.com/article/dn20323-masturbation-calms-restless-leg-syndrome.html
worth a try:}!

lentils
Two star
Two star

Posts : 52
Points : 66
Join date : 2010-11-12

View user profile

Back to top Go down

Re: Withdrawals or a side effect from the surgery? Restless Legs

Post  milo on Thu 07 Apr 2011, 11:04 am

lol...can't read that one from work!

The restless legs are really annoying. I am still wondering if it's from the surgery. It's not totally uncommon. There are studies and the studies include follow-up at one week, one month, monthly and so-on after surgery, though the last one I saw was after spinal surgery.

I sure hope it stops soon. Sad

avatar
milo
Admin

Posts : 1001
Points : 1252
Join date : 2009-12-07
Location : Vancouver, Canada

View user profile

Back to top Go down

Re: Withdrawals or a side effect from the surgery? Restless Legs

Post  milo on Thu 07 Apr 2011, 9:31 pm

Still restless as can be...ARGH...though, perhaps today was slightly less bothersome then yesterday. It sucks, because I am taking more meds then I would be if this wasn't happening.

Today I'm wondering if it is an accumulative effect from one of my sleep aids. As a result of this theory, I've cut it out, which means I've added melatonin to my other sleep aid zoplicone. I was off of zoplicone, but because of the restless legs Ive had to start it again.

I could risk going without and just toughing it out, but my work is so very stressful right now that I don't dare risk it. I mean, people are having meltdowns every day now at work because the stress level is so high, so I don't want to risk being the next meltdown.

I sure hope the restless legs go away soon.
avatar
milo
Admin

Posts : 1001
Points : 1252
Join date : 2009-12-07
Location : Vancouver, Canada

View user profile

Back to top Go down

RLS

Post  lentils on Fri 08 Apr 2011, 6:34 am

I don't know much about it, but it sounds horrible and I do hope it is temporary.

lentils
Two star
Two star

Posts : 52
Points : 66
Join date : 2010-11-12

View user profile

Back to top Go down

Re: Withdrawals or a side effect from the surgery? Restless Legs

Post  tecky on Fri 08 Apr 2011, 7:35 am

I hope it's temporary and discontinues very soon (like immediately), Milo.

Do you think a warm bath before bedtime to relax you might help?

Take care.
avatar
tecky
Two star
Two star

Posts : 53
Points : 63
Join date : 2010-11-05
Location : USA

View user profile

Back to top Go down

Re: Withdrawals or a side effect from the surgery? Restless Legs

Post  milo on Fri 08 Apr 2011, 8:41 am

I totally CRAVE a bath but can't have one because I just had surgery. I have been sitting on the side of the tub and run hot water over my legs. I've been counting down the days to my first relaxing bath! Lol
avatar
milo
Admin

Posts : 1001
Points : 1252
Join date : 2009-12-07
Location : Vancouver, Canada

View user profile

Back to top Go down

Re: Withdrawals or a side effect from the surgery? Restless Legs

Post  tecky on Fri 08 Apr 2011, 9:04 am

Milo, how about an electric blanket or heating pad on your legs? Just a thought.

Becky
avatar
tecky
Two star
Two star

Posts : 53
Points : 63
Join date : 2010-11-05
Location : USA

View user profile

Back to top Go down

Re: Withdrawals or a side effect from the surgery? Restless Legs

Post  Anna's Mom on Fri 08 Apr 2011, 9:10 am

I have read that tonic water can help restless legs. It contains quinine. You can buy it at the grocery store. Cheryl

Anna's Mom
Three Star
Three Star

Posts : 136
Points : 184
Join date : 2011-03-26

View user profile

Back to top Go down

Re: Withdrawals or a side effect from the surgery? Restless Legs

Post  Cluelesskitty on Fri 08 Apr 2011, 4:53 pm

It contains quinine, and electrolytes, I think.
I don't know what is the importance of electrolytes?

Low potassium, perhaps? I know muscle cramps are associated with low Potassium.


Risa
avatar
Cluelesskitty
Admin

Posts : 1534
Points : 1963
Join date : 2011-03-18
Location : BC Canada

View user profile

Back to top Go down

Re: Withdrawals or a side effect from the surgery? Restless Legs

Post  milo on Sat 09 Apr 2011, 9:35 pm

I was thinking potassium myself, so I took some supplements and I have not had the restlessness tonight. I also took a long-acting pain med, so I'm not sure which is doing it but I'm very relieved!
avatar
milo
Admin

Posts : 1001
Points : 1252
Join date : 2009-12-07
Location : Vancouver, Canada

View user profile

Back to top Go down

Re: Withdrawals or a side effect from the surgery? Restless Legs

Post  Sponsored content


Sponsored content


Back to top Go down

View previous topic View next topic Back to top

- Similar topics

 
Permissions in this forum:
You cannot reply to topics in this forum